It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



General Health Message Board

Could this be a hormonal imbalance?


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 08-02-2014, 02:07 PM   #1
Beth0311
Newbie
(female)
 
Join Date: Aug 2014
Location: England
Posts: 5
Beth0311 HB User
Could this be a hormonal imbalance?

I have been experiencing gastrointestinal symptoms for the past two years. It started with a stabbing pain in my lower right abdomen. I then had a laparoscopy in 2012 which didnt find anything other than a build up of stool where i was getting the pain. at the same time they took out my appendix despite saying it looked fine.
I have also been experiencing a lot of tiredness and headaches which have occurred on a daily basis but vary in severity. This has been happening for two years and seems to be affected by my hormones.
I had been on and off different contraceptive pills for painful periods for a couple of years but all seemed to not help with my periods. i stopped the microgynon pill in march 2013 and started taking the mini pill cerazette in april 2013 but had to stop as it was causing me heart palpitations. at the time i started experiencing stomach cramps and then after stopping the mini pill i started experiencing extreme nausea. the nausea gets worse immediately after eating and before bowel movements and is often accompanied with stomach cramps. this has since been happening every single day for the past year and has affected my life so much i now barely leave the house and had to quit college. the nausea can happen suddenly out of the nowhere and often there is urgency to have a bowel movement which can be normal or sometimes diarrhea and these waves of nausea happen at least 6 times a day and can last for hours although the nausea generally gets better after a bowel movement. despite feeling extreme nausea i have not actually been sick but when the nausea hits i sometimes get dizzy and feel overheated as if i will be sick. it does seem to vary in severity but most of the time it is so bad i dont want to go anywhere and socialise and it is often coupled with a crippling fatigue and headache that gets worse as the day goes on. the fatigue and headache reach a peak around 3pm in the afternoon and i feel so exhaustedly tired i have to take a nap and then around 8pm onwards most of the time i start to feel more alert.
I have had an endoscopy and colonoscopy which showed oesophagitis so i was put on omeprazole 40mg from october 2013- july 2014 and although helped with acid reflux i was getting it did nothing for the nausea and after been told of the nutritional deficiencies i could get from being on it long term i quit it last month. i had horrible rebound acid reflux and am still experiencing it now, the reflux was never this bad before being on the omeprazole and i am having to take gaviscon advance regularly, however i am still experiencing burning and my oesophagus feels like its getting damaged despite weening off of it slowly which the gi doctor i saw recommended. I have had some relief from the stomach cramps with biokult probiotic however it only seems to work for about a week at a time and then symptoms got worse which i thought could be die off but tried to push through and it didnt make a difference. I have tried vsl#3 but although this seemed to reduce episodes of nausea did nothing for the acid reflux or nausea, however i am still persevering for now. I have tried numerous diets, gluten free,low fodmap and lactose free which have not helped.
i just wanted to know if any of this could be related to a hormonal imbalance. the symptoms do seem to get worse before a period and all my symptoms seem to get worse together such as the headaches and fatigue along with the stomach cramps and nausea. the nausea also happened quite suddenly and seemed to coincide with stopping the mini pill. my periods are often irregular and painful although usually not heavy. i have recently tried progesterone cream which seemed to make the nausea and loose stools worse however it did seem to relieve my headaches and some of the fatigue. it increased the burning in my stomach however even though my appetite increased on it. The nausea and stomach cramps do seem to get worse suddenly and really bad spells last for one-two weeks at a time even though i have not changed anything in my diet or anything else.
i also wondered if it could be related to candida which i have read alot about online. i was on antibiotics for acne for about two years from 2009-2011 and i have chronic white build up on my tongue which seems to get worse after eating sugary foods and causes chronic bad breathe. i have to remove it everyday with a tongue brush to try to prevent build up and i also have chronic post nasal drip. I did try a low carb diet for several weeks coupled with probiotics to see if it helped and although it reduced the white tongue slightly i lost a substantial amount of weight on it so much so i had to return to eating carbs as i have a low bmi and am classed as underweight to begin with. in march 2014 i had a blood test which showed i was subclinical hypothyroid with a tsh of 8. and was put on a low dose of thyroxine but has made no difference to symptoms. I am only 18 years old and am looking for any advice on what this could be or tests i could try. i have just ordered a rhythm saliva oestradiol and progesterone test kit to see if there is a problem with oestrogen dominance. i am being sent for a small bowel mri to rule out crohns and have had a ct scan of abdomen and pelvis which was normal. all biopsies from endoscopy and colonoscopy were normal including negative celiacs. i am getting desperate and would appreciate any advice on what this could be. Other ideas i have include PCOS, adrenal problems although addisons disease and diabetes have been tested for as negative and gallbladder problems? I have tried to get the gp to refer me to an endocrinologist or test my female hormones but have refused so far. any advice most welcome thanks

 
Sponsors Lightbulb
   
Old 08-02-2014, 03:19 PM   #2
Titchou
Facilitator
(female)
 
Join Date: Apr 2005
Location: Birmingham, AL
Posts: 19,015
Titchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB User
Re: Could this be a hormonal imbalance?

Some of it sounds like it could be partially gallbladder related. Have you had a HIDA scan for function?? i'd want to see about getting that to at least rule it out or in.

 
Old 08-03-2014, 10:07 AM   #3
lenvegas
Senior Veteran
(male)
 
Join Date: Nov 2012
Location: las vegas nevada USA
Posts: 1,736
lenvegas HB Userlenvegas HB Userlenvegas HB Userlenvegas HB Userlenvegas HB Userlenvegas HB Userlenvegas HB Userlenvegas HB Userlenvegas HB Userlenvegas HB Userlenvegas HB User
Re: Could this be a hormonal imbalance?

Hi, being on antibiotics for 2 years would certainly put you at greater risk for the candida yeast and the fact it gets worse after sugary foods is another distinct indication. Have you ever been tested for candida? If it is candida then you could keep taking your daily probiotics and also grapefruit seed extract has been shown to stop yeast dead in its' tracks. Candida can effect every major system in the body and many people have it for years without the proper diagnosis so it certainly would be in your best interest if you have not been tested yet to do so. Good luck to you...

 
Old 08-07-2014, 02:32 PM   #4
Beth0311
Newbie
(female)
 
Join Date: Aug 2014
Location: England
Posts: 5
Beth0311 HB User
Re: Could this be a hormonal imbalance?

No i have not had a HIDA scan, i will definitely mention that when i go to the doctors thank you!
lenvegas i just wondered what is the test for candida? is it will a stool test and is this not something a gp would do? also thank you for mentioning the grapefruit seed extract, i will give that a go along with the probiotics.

 
Old 08-07-2014, 02:58 PM   #5
lenvegas
Senior Veteran
(male)
 
Join Date: Nov 2012
Location: las vegas nevada USA
Posts: 1,736
lenvegas HB Userlenvegas HB Userlenvegas HB Userlenvegas HB Userlenvegas HB Userlenvegas HB Userlenvegas HB Userlenvegas HB Userlenvegas HB Userlenvegas HB Userlenvegas HB User
Re: Could this be a hormonal imbalance?

Hi, three tests are available, blood, urine and stool and a gp can do them and a good gp with experience will diagnose it quickly. A few Colonic irrigation sessions can be very helpful cleaning out the digestive track of yeast. Good luck with this....

 
Closed Thread




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:59 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!